Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 35, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 2, 2013, 12:39 PM EDT for Collier County, Monroe County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2013, 12:39 PM EDT (16:39 UTC)
- Expired
- May 2, 2013, 1:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Collier County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 98 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
424
WUUS52 KMFL 021639
SVRMFL
FLC021-087-021730-
/O.NEW.KMFL.SV.W.0035.130502T1639Z-130502T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1239 PM EDT THU MAY 2 2013
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN COLLIER COUNTY IN SOUTH FLORIDA.
MAINLAND MONROE COUNTY IN SOUTH FLORIDA.
* UNTIL 130 PM EDT
* AT 1237 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHEAST OF ROYAL PALM HAMMOCK TO 8 MILES NORTHWEST
OF WILDERNESS WATERWAY NORTH TO 12 MILES WEST OF WILDERNESS
WATERWAY SOUTH...AND MOVING EAST AT 30 MPH.
* THE LINE OF STORMS WILL AFFECT...
EVERGLADES CITY...
WILDERNESS WATERWAY NORTH...
CARNESTOWN...
OCHOPEE...
COPELAND...
MONROE STATION...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 2601 8177 2612 8130 2597 8089 2540 8089
2539 8101 2542 8104 2542 8115 2568 8129
2573 8122 2579 8128 2580 8136 2586 8142
2586 8148 2588 8148 2583 8153 2589 8155
2589 8169 2587 8166 2584 8168
TIME...MOT...LOC 1640Z 263DEG 26KT 2595 8151 2576 8119
2546 8122
$$
KONARIK2 follow-up statements
359
WWUS52 KMFL 021718
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
118 PM EDT THU MAY 2 2013
FLC021-087-021730-
/O.CON.KMFL.SV.W.0035.000000T0000Z-130502T1730Z/
MAINLAND MONROE FL-COLLIER FL-
118 PM EDT THU MAY 2 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR SOUTHEASTERN COLLIER AND MAINLAND MONROE COUNTIES...
AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OCHOPEE TO LOOP ROAD TO WILDERNESS WATERWAY SOUTH...
MOVING EAST AT 30 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...NEARLY CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2590 8134 2597 8112 2586 8089 2540 8089
2539 8101 2542 8104 2542 8115 2568 8129
2573 8122 2579 8128 2580 8133
TIME...MOT...LOC 1718Z 263DEG 26KT 2596 8128 2577 8096
2547 8099
$$
KONARIK117
WWUS52 KMFL 021729
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
129 PM EDT THU MAY 2 2013
FLC021-087-021739-
/O.EXP.KMFL.SV.W.0035.000000T0000Z-130502T1730Z/
MAINLAND MONROE FL-COLLIER FL-
129 PM EDT THU MAY 2 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLLIER AND
MAINLAND MONROE COUNTIES WILL EXPIRE AT 130 PM EDT...
THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2590 8134 2597 8112 2586 8089 2540 8089
2539 8101 2542 8104 2542 8115 2568 8129
2573 8122 2579 8128 2580 8133
TIME...MOT...LOC 1729Z 263DEG 26KT 2597 8119 2578 8087
2548 8090
$$
KONARIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 8:33 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, May 2, 8:33 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 833 AM EDT THU MAY 2 2013 .UPDATE... 12Z SOUNDING THIS MORNING SHOWS A PWAT OF 1.92 INCHES...WHICH IS ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL. THE SOUNDING ALSO INDICATED A 100 KT 200MB JET...AND SOUTH FLORIDA IS IN THE LEFT EXIT REGION OF THIS JET. SCATTERED SHOWERS AND THUNDERSTORMS WERE ONGOING OVER THE GULF AND ATLANTIC WATERS...AND A FEW WERE MOVING INTO THE GULF COAST. AN UPPER LEVEL LOW OVER SOUTHEAST LOUISIANA IS EXPECTED TO SLIDE TO THE SOUTHEAST THROUGH THE DAY TODAY...WITH UPPER LEVEL DIVERGENCE INCREASING. HIGH RES MODELS INDICATE SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE OVER THE NEXT FEW HOURS...BECOMING WIDESPREAD BY LATE MORNING OR EARLY AFTERNOON. SO BUMPED UP POPS TO 80-90 PERCENT AREAWIDE. ALSO REDUCED TEMPERATURES DUE TO EXPECTED CLOUD COVER AND RAIN ACROSS THE REGION. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY...AS STORMS MOVE SLOWLY TO THE EAST AND NORTHEAST. THE OVERALL THREAT FOR STRONG TO SEVERE STORMS SEEMS LIMITED WITH THE CLOUD COVER AND EARLY START TO CONVECTION TODAY...BUT A FEW STRONG STORMS ARE STILL POSSIBLE. SO WILL LEAVE MENTION OF GUSTY WINDS IN THE GRIDS. && .PREV DISCUSSION... /ISSUED 757 AM EDT THU MAY 2 2013/ AVIATION... A TROUGH OF LOW PRESSURE ACROSS THE REGION WILL CONTINUE TO BRING SHOWER AND/OR THUNDERSTORMS MAINLY FROM LATE THIS MORNING AND INTO THE EVENING HOURS OF THURSDAY. THERE IS A CHANCE OF AN EARLIER START BASED ON CURRENT TRENDS WITH ACTIVITY ACROSS THE KEYS POTENTIALLY PROPAGATING NORTH INTO THE REGION TOWARDS SUNRISE SO WILL BE MONITORING THAT. THIS MEANS THAT ALTHOUGH VFR TO MVFR (FOR CEILINGS) CONDITIONS ARE EXPECTED TO PREVAIL OVER THE NEXT 24 HOURS OR SO AT THE TAF SITES, PERIODS WITH MIXED MVFR AND MAY BE EVEN IFR ARE POSSIBLE WITH ANY STORMS AFFECTING THE TERMINALS, AND IN PARTICULAR THE EAST COAST TERMINALS FROM AROUND NOON AND INTO THE EVENING HOURS WITH THE CAVEAT MENTIONED EARLIER. ALSO PERIODS OF MVFR OR EVEN IFR CEILINGS CANNOT BE RULED OUT EARLY THIS MORNING WITH LOW STRATUS CLOUDS AT ANY OF THE TERMINALS. BUT GIVEN UNCERTAINTY WILL HANDLE THOSE WITH AMENDMENTS AS NEEDED. WINDS WILL REMAIN LIGHT FROM THE EAST OR VARIABLE THIS MORNING BECOMING SE 8-13 KTS TODAY WITH A SSW SEA BREEZE DURING THE AFTERNOON POSSIBLE AT APF. WINDS WILL BECOME LIGHT GENERALLY FROM THE SE ONCE AGAIN TONIGHT. PREV DISCUSSION... /ISSUED 410 AM EDT THU MAY 2 2013/ .WET WEATHER CONTINUES OVER SOUTH FLORIDA THROUGH EARLY THIS WEEKEND... .SOME STRONG STORMS POSSIBLE TODAY OVER SOUTH FLORIDA... SHORT TERM... A TROUGH OF LOW PRESSURE OVER LAKE OKEECHOBEE REGION WILL REMAIN NEARLY STATIONARY TODAY...AS A SURFACE LOW DEVELOPS IN THE CENTRAL GULF OF MEXICO. THIS WEATHER PATTERN WILL KEEP THE WINDS OVER SOUTH FLORIDA IN A SOUTH TO SOUTHWEST DIRECTION ALONG WITH DEEP TROPICAL MOISTURE. SO WILL CONTINUE THE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTH FLORIDA FOR TODAY ALONG WITH THE HEAVY RAINFALL WORDING WITH EMPHASIS ON AFTERNOON AND EARLY EVENING. BEST CHANCES FOR NORTHEAST PORTIONS OF COUNTY WARNING AREA (CWA). BUT MONITORING EARLY ON ACTIVITY ACROSS THE KEYS AND SOUTHEAST GULF AS SOME OF THE HIGH RES MODELS SUGGEST SOME OF THAT COULD START AFFECTING SOUTHWEST COAST AND/OR SOUTHERN PORTIONS OF CWA EARLIER IN THE MORNING. AN MID TO UPPER LEVEL LOW OVER THE SOUTH CENTRAL GULF COAST STATES WILL ALSO MOVE SOUTHEAST INTO THE NORTHEAST GULF OF MEXICO TODAY. THIS WILL ALLOW FOR THE 500 MB TEMPS TO COOL OFF A BIT FROM AROUND -11C THIS MORNING TO -12C TO -13C THIS AFTERNOON. THESE COLD 500 MB TEMPS WILL ALLOW FOR SOME STRONG STORMS OVER SOUTH FLORIDA TODAY DEPENDING HOW MUCH SURFACE HEATING WE END UP GETTING. ANY STORMS THAT DO BECOME STRONG WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTING STRIKES. BUT AGAIN THE MAIN THREAT CONTINUES THE BE POTENTIAL FOR FLOODING. THE STATIONARY FRONT WILL REMAIN NEARLY STATIONARY OVER THE LAKE OKEECHOBEE REGION TONIGHT INTO FRIDAY...AS A SURFACE LOW MOVES SLOWLY EAST TOWARDS SOUTH FLORIDA FROM THE CENTRAL GULF. AT THE SAME TIME THE MID TO UPPER LEVEL LOW WILL ALSO SLOWLY DISSIPATE. THIS WILL ALLOW FOR THE STEERING FLOW OVER SOUTH FLORIDA TO REMAIN LIGHT FROM A SOUTH TO SOUTHWEST DIRECTION KEEPING THE DEEP TROPICAL MOISTURE IN PLACE. SO WILL CONTINUE THE SCATTERED POPS TONIGHT OVER SOUTH FLORIDA AND INCREASE THE POPS TO NUMEROUS OVER MOST OF SOUTH FLORIDA ON FRIDAY...EXCEPT SCATTERED POPS OVER THE WEST COAST METRO AREAS. AGAIN THE EMPHASIS BEING NE SECTIONS OF CWA AND NORTH WHERE BEST LOW LEVEL CONVERGENCE WITH AFOREMENTIONED FRONTAL BOUNDARY WILL BE FOUND ALONG WITH UPPER LEVEL FORCING ASSOCIATED WITH UPR LEVEL LOW. THE 500 MB TEMPS ON FRIDAY SHOULD BE A LITTLE BIT WARMER THAN TODAY...DUE TO THE UPPER LEVEL LOW DISSIPATING OVER THE NORTHEAST GULF OF MEXICO. HOWEVER...ANY STORMS THAT DO AFFECT SOUTH FLORIDA TONIGHT INTO FRIDAY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. SO WILL CONTINUE TO MENTION THE HEAVY RAINFALL WORDING IN THE ZONES FOR TONIGHT AND FRIDAY. LONG TERM... THE LOW WILL CONTINUE TO MOVE EAST OVER SOUTH FLORIDA ON SATURDAY BEFORE MOVING INTO THE WESTERN ATLANTIC WATERS ON SUNDAY. THIS WILL KEEP THE AREA IN THE DEEP TROPICAL MOISTURE ON SATURDAY...BEFORE ALLOWING FOR SOME DRIER AIR TO WORK INTO THE AREA FROM THE WEST ON SUNDAY. THEREFORE...THE POPS ON SATURDAY WILL BE IN THE CHANCE RANGE OVER SOUTH FLORIDA WHILE ON SUNDAY THE POPS WILL BE IN THE SLIGHT CHANCE RANGE. FOR EARLY TO MIDDLE OF NEXT WEEK...A MID TO UPPER LEVEL LOW WILL DEVELOP OVER THE TENNESSEE VALLEY AND MOVE SLOWLY EAST TOWARDS THE MID ATLANTIC STATES. THIS WILL ALLOW FOR DRIER WEATHER TO CONTINUE TO WORK INTO SOUTH FLORIDA FROM THE WEST. SO THE WEATHER SHOULD REMAIN DRY OVER SOUTH FLORIDA FOR THE EARLY TO MIDDLE PART OF NEXT WEEK. MARINE... THE WINDS OVER SOUTH FLORIDA TODAY INTO FRIDAY WILL BE FROM THE SOUTH TO SOUTHEAST DIRECTION AT 10 KNOTS OR LESS...BEFORE SLOWLY SWINGING TO A NORTHWEST DIRECTION BY LATE THIS WEEKEND AND INCREASING SPEEDS TO 10 TO 15 KNOTS. AT THE SAME TIME...A SMALL NORTHEAST SWELL OF 1 TO 3 FEET WILL CONTINUE TO AFFECT THE ATLANTIC WATERS OF SOUTH FLORIDA LATE THIS WEEK INTO THIS WEEKEND. THESE CONDITIONS WILL ALLOW FOR THE ATLANTIC SEAS TO REMAIN BELOW 6 FEET TODAY INTO THIS WEEKEND...EXCEPT FOR THE PALM BEACH WATERS WHERE THE SEAS COULD BUILD TO 6 FEET THIS WEEKEND. FOR THE GULF SIDE...THE SEAS WILL REMAIN BELOW 6 FEET TODAY INTO THIS WEEKEND. THE ONLY EXCEPTION IS THE OFFSHORE GULF WATERS WHERE THE SEAS COULD BUILD TO 6 FEET BY THIS WEEKEND. FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL VALUE EACH DAY OVER SOUTH FLORIDA THROUGH END OF THIS WEEK...DUE TO THE TROPICAL MOISTURE REMAINING OVER THE AREA. SO NO PROBLEMS ARE EXPECTED WITH THE FIRE WEATHER OVER SOUTH FLORIDA. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 81 70 83 70 / 90 50 70 50 FORT LAUDERDALE 81 72 84 72 / 90 50 60 50 MIAMI 81 71 85 71 / 90 50 60 40 NAPLES 78 68 84 68 / 90 40 50 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...84/AK AVIATION/RADAR...13/SI
Hazardous weather outlook, May 2, 4:56 AM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 456 AM EDT THU MAY 2 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 030000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 456 AM EDT THU MAY 2 2013 ...A FEW STRONG STORMS POSSIBLE AGAIN TODAY... ...SLIGHT CHANCE OF RIP CURRENTS EAST COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE LIKELY THIS AFTERNOON INTO THE EARLY EVENING. MAIN AREA OF EMPHASIS WILL BE FROM BROWARD TO PALM BEACH AND THE LAKE OKEECHOBEE REGION WHERE THE STRONGEST STORMS ARE LIKELY. BUT THERE IS A CHANCE EVERYWHERE WITH THE POTENTIAL THAT ACTIVITY COULD START EARLIER IN THE MORNING ACROSS PORTIONS OF THE SOUTHWEST FLORIDA COAST AND MIAMI DADE AS ACTIVITY MOVES IN FROM THE GULF AND POTENTIALLY THE FLORIDA KEYS. THE MAIN CONCERN WITH ANY ACTIVITY TODAY WILL BE FLOODING POTENTIAL. STRONG THUNDERSTORMS ARE ALSO POSSIBLE PARTICULARLY DURING THE AFTERNOON. ALTHOUGH THERE IS A GREAT DEAL OF UNCERTAINTY AT LEAST SMALL HAIL AND WIND GUSTS IN EXCESS 50 MPH CANNOT BE RULED OUT THIS AFTERNOON. FLOODING: TORRENTIAL DOWNPOURS FROM SLOW-MOVING THUNDERSTORMS OR STORMS MOVING SUCCESSIVELY OVER THE SAME AREA COULD LEAD TO LOCALIZED FLOODING...PARTICULARLY IN URBAN AREAS WITH THE MAIN CONCERN BEING FOR STREET FLOODING IN POOR DRAINAGE AREAS AND WATER ENTERING CARS. WIND: GUSTY WINDS ARE POSSIBLE WITH ANY THUNDERSTORMS...BUT COULD EXCEED 50 MPH IN THE MOST INTENSE ACTIVITY PARTICULARLY ACROSS NORTHEAST SECTIONS OF SOUTH FLORIDA THIS AFTERNOON. HAIL: HAIL IS POSSIBLE WITH THE STRONGER THUNDERSTORMS ALTHOUGH THE MAIN CONCERN AT THIS TIME IS FOR DIME SIZED OR SMALLER HAIL. TORNADOES: AN ISOLATED TORNADO IS POSSIBLE NEAR THE COAST WHERE THUNDERSTORMS INTERACT WITH SEA-BREEZE BOUNDARIES. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS PARTICULARLY ACROSS ALL OF THE SOUTHEAST FLORIDA ATLANTIC WATERS THIS MORNING AND PARTICULARLY ALONG THE NEARSHORE WATERS OF PALM BEACH TO MIAMI DADE THIS AFTERNOON AND EARLY EVENING. RIP CURRENTS: SOUTHEAST WINDS OF 5 TO 10 KNOTS ALONG THE SOUTHEAST COAST ALONG WITH A SMALL SWELL (MAINLY OFF THE COAST OF PALM BEACH COUNTY) WILL RESULT IN A SLIGHT CHANCE OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A GOOD CHANCE AND/OR LIKELIHOOD OF SHOWERS AND THUNDERSTORMS AT LEAST THROUGH FRIDAY OR SATURDAY BEFORE A MORE DEFINITE DRYING TREND BEGINS AGAIN ON SUNDAY. MAIN CONCERN WITH ANY OF THIS ACTIVITY OVER THE NEXT FEW DAYS WILL BE FLOODING POTENTIAL WITH THE BEST CHANCES AGAIN BEING PORTIONS OF SOUTH FLORIDA FROM BROWARD NORTH TO PALM BEACH AND THE LAKE OKEECHOBEE REGION. THERE WILL ALSO BE AN INCREASING RISK OF RIP CURRENTS FOR LATE THIS WEEKEND AND INTO EARLY NEXT WEEK FOR THE WEST COAST OF FLORIDA WITH THE RISK OF RIP CURRENTS REMAINING LOW FOR THE EAST COAST THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, May 2, 10:19 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1019 AM EDT THU MAY 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM WATER SPOUT 9 NNW CANAL POINT 26.98N 80.69W
05/02/2013 AMZ610 FL TRAINED SPOTTER
TRAINED SPOTTER AND LOCK AND DAM OPERATER BOTH REPORTED
MULTIPLE WATERSPOUTS WEST OF PORT MAYACA OVER LAKE
OKEECHOBEE. INFORMATION RELAYED FROM WFO MLB
&&
CORRECTED REMARKS
EVENT NUMBER MFL1300075
AKSpecial weather statement, May 2, 11:42 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1142 AM EDT THU MAY 2 2013
FLZ069-070-075-021630-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL MAINLAND MONROE FL
1142 AM EDT THU MAY 2 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
COLLIER COUNTY...NORTHERN MAINLAND MONROE COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 1230 PM EDT
* AT 1139 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF MARCO ISLAND TO 21 MILES SOUTH OF CAPE ROMANO...AND
MOVING EAST AT 30 MPH.
* THE LINE OF STORMS WILL AFFECT...
MARCO ISLAND...
KEY MARCO...
GOODLAND...
ROYAL PALM HAMMOCK...
PORT OF THE ISLANDS...
PICAYUNE STRAND STATE FOREST...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2619 8142 2549 8093 2548 8120 2551 8122
2554 8120 2556 8124 2568 8129 2574 8123
2580 8129 2580 8136 2586 8142 2586 8148
2588 8148 2583 8153 2589 8155 2589 8169
2587 8166 2584 8168 2609 8181
TIME...MOT...LOC 1542Z 262DEG 27KT 2589 8180 2556 8156
KONARIKSpecial weather statement, May 2, 12:11 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1211 PM EDT THU MAY 2 2013
FLZ068-168-021645-
COASTAL PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
1211 PM EDT THU MAY 2 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN PALM
BEACH COUNTY...FOR THE DEVELOPMENT OF FUNNEL CLOUDS...
* UNTIL 1245 PM EDT
* AT 1210 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BOCA RATON...AND MOVING NORTH AT 5 MPH.
* THE STORM WILL AFFECT...
MORIKAMI PARK...
BOCA RATON EQUESTRIAN CENTER...
VILLAGES OF ORIOLE...
DELRAY BEACH...
AND SURROUNDING COMMUNITIES.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 2655 8004 2647 8005 2643 8005 2640 8006
2637 8006 2636 8007 2636 8020 2658 8020
2658 8003 2655 8003
TIME...MOT...LOC 1611Z 195DEG 5KT 2640 8010
KONARIKSpecial weather statement, May 2, 12:34 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1234 PM EDT THU MAY 2 2013
FLZ067-068-168-021700-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
1234 PM EDT THU MAY 2 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND THE DEVELOPMENT OF
FUNNEL CLOUDS...
* UNTIL 100 PM EDT
* AT 1232 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
WEST OF JUPITER TO WHISPER WALK...AND MOVING NORTHEAST AT 10 MPH.
* THE LINE OF STORMS WILL AFFECT...
ABERDEEN...
GOLDEN LAKES...
DELRAY BEACH...
HAVERHILL...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 2655 8004 2635 8006 2634 8043 2696 8040
2696 8015 2698 8014 2698 8008 2693 8006
2680 8003 2663 8003 2660 8004 2659 8003
2655 8003
TIME...MOT...LOC 1634Z 214DEG 10KT 2695 8017 2644 8017
KONARIKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 6:40 AM EDT | Special Marine Warning | MFL | 95 min | |
| May 2, 7:45 AM EDT | Special Marine Warning | MFL | 60 min | |
| May 2, 8:11 AM EDT | Special Marine Warning | MFL | 64 min | |
| May 2, 8:38 AM EDT | Special Marine Warning | MFL | 67 min | |
| May 2, 9:07 AM EDT | Special Marine Warning | MFL | 53 min | |
| May 2, 9:41 AM EDT | Special Marine Warning | MFL | 64 min | |
| May 2, 9:55 AM EDT | Special Marine Warning | MFL | 65 min | |
| May 2, 10:39 AM EDT | Special Marine Warning | MFL | 66 min | |
| May 2, 10:59 AM EDT | Special Marine Warning | MFL | 61 min | |
| May 2, 11:42 AM EDT | Special Weather Statement | MFL | Collier, Monroe | 48 min |
| May 2, 11:49 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 116 min |
| May 2, 11:54 AM EDT | Special Marine Warning | MFL | 66 min | |
| May 2, 12:11 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| May 2, 12:15 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Monroe | 30 min |
| May 2, 12:29 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| May 2, 12:34 PM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
| May 2, 12:47 PM EDT | Special Marine Warning | MFL | 58 min | |
| May 2, 1:06 PM EDT | Flash Flood Warning | MFL | Palm Beach | 6 hr |
| May 2, 1:09 PM EDT | Special Marine Warning | MFL | 66 min | |
| May 2, 1:12 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| May 2, 1:21 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 24 min |
| May 2, 1:23 PM EDT | Special Marine Warning | MFL | 67 min | |
| May 2, 1:25 PM EDT | Special Weather Statement | MFL | Miami-Dade, Monroe | 50 min |
| May 2, 1:39 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| May 2, 1:52 PM EDT | Special Marine Warning | MFL | 53 min | |
| May 2, 1:59 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| May 2, 2:48 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| May 2, 3:01 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 119 min |
| May 2, 3:15 PM EDT | Special Marine Warning | MFL | 60 min | |
| May 2, 3:17 PM EDT | Special Weather Statement | MFL | Broward | 28 min |
| May 2, 3:20 PM EDT | Special Marine Warning | MFL | 55 min | |
| May 2, 3:36 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| May 2, 3:43 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
| May 2, 3:56 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade, Palm Beach | 5 hr |
| May 2, 4:01 PM EDT | Special Weather Statement | MFL | Broward | 29 min |
| May 2, 4:09 PM EDT | Tornado Warning | MFL | Broward | 66 min |
| May 2, 4:13 PM EDT | Special Marine Warning | MFL | 62 min | |
| May 2, 4:18 PM EDT | Special Marine Warning | MFL | 57 min | |
| May 2, 4:52 PM EDT | Small Craft Advisory for Hazardous Seas | MFL | 24 hr | |
| May 2, 5:12 PM EDT | Special Marine Warning | MFL | 63 min | |
| May 2, 5:59 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 3 hr |
| May 2, 6:12 PM EDT | Special Marine Warning | MFL | 63 min | |
| May 2, 6:57 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 4 hr |
| May 2, 7:17 PM EDT | Special Marine Warning | MFL | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.